MAUDE Adverse Event Report: STRYKER GMBH SR HUMERAL HEAD TRIAL 52 X20; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER GMBH SR HUMERAL HEAD TRIAL 52 X20; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 5901-S-5220
Health Effect - Clinical Code No Information (3190)
Date of Event 04/12/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.If additional information is received, it will be provided in a supplemental report upon completion of the investigation.Device not available.
 
Event or Problem Description
Upon incoming inspection it was noticed that the head trials were broken (total of 3).The items has been delivered to the decon lab.No further information available.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event that sr humeral head trial 52 x20 was alleged of 'instruments - broken, deformed, worn or scratched' could be confirmed.More detailed information about the complaint even, such as if the device was used or not, if the device was impacted or not.Etc, as well as the affected device must be available in order to determine the root cause of the complaint event.However, based on investigation history, some possible root causes are, but not limited to: - application of too much force by the healthcare professional during the use of the device.As a reminder, the ifu states: "ensure that you are familiar with the intended uses, indications/contraindications, compatibility and correct handling of the implant, which are described in the operative technique manual for the product system.Before clinical use, the surgeon should thoroughly understand all aspects of the surgical procedure and limitations of the device.Please remember that product systems may be subject to alterations that affect the compatibility of the implant with other implants or with instruments." - inadequate storage/ cleaning / sterilization / transport conditions which could have lead to mixing heavy devices with the trial heads, thus damaging them.Indeed, the cleaning and sterilization guide clearly reminds the user: "avoid mechanical damage, e.G.Do not mix heavy devices with delicate ones." - normal wear of the device, since it has been used since 2011.As a reminder, the cleaning and sterilization guide states: "note: stryker trauma & extremities typically does not specify the maximum number of uses appropriate for re-usable medical devices.The useful life of these devices depends on many factors including the method and duration of each use, and the handling between uses.For devices that may be impacted check that the device is not damaged to the extent that it malfunctions or that burrs have been produced that could damage tissues or surgical gloves.Careful inspection and functional test of the device before use is the best method of determining the end of serviceable life for the medical device.- inadequate use of the forked removal tool to disassemble the trial head, which could have damaged the trial head.The device inspection revealed the following: the pictures provided allow the confirmation of the failure more.Indeed the trial head of lot# mac6h08 is lacking 2 pegs of 3.The pegs of this device broke straight from the base.The trial head of lot# mac6k15 is lacking one peg, also broke from ist base on.Finally, lot# mac6h15 is lacking the 3 pegs, also broken according to the same failure mode as the other ones: from the base on.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If any further information is provided, the investigation report will be updated.

Brand Name
SR HUMERAL HEAD TRIAL 52 X20
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
CH  2545
MDR Report Key7506950
Report Number0008031020-2018-00359
Device Sequence Number1422369
Product Code LXH
UDI-Device Identifier07613327100105
UDI-Public(01)07613327100105
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/27/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number5901-S-5220
Device Catalogue Number5901-S-5220
Device Lot NumberMAC6K15
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/12/2018
Supplement Date Received by Manufacturer06/28/2018
Initial Report FDA Received Date05/11/2018
Supplement Report FDA Received Date07/27/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;